Alert archive / Washington / River Flood Warnings in 2017

River Flood Warning 7, NWS Seattle, WA

February 9, 2017Lewis County, Washington

NWS Seattle, WA issued this river flood warning at Feb 9, 2017, 9:49 AM PST for Lewis County, Washington. It took effect at Feb 9, 2017, 2:44 PM PST. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Feb 9, 2017, 9:49 AM PST (17:49 UTC)
In effect from
Feb 9, 2017, 2:44 PM PST
Expired
Feb 10, 2017, 1:41 AM PST
In force
11 hr
Issued by
NWS Seattle, WA
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, WA

The radar

The Langley Hill radar (KLGX), 89 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chehalis River near Doty (DOTW1). The gauge peaked at 14.30 ft at Feb 9, 2017, 12:00 PM PST.

actionminormoderate10020030002/0902/1002/11
Action stage
315.5 ft
Minor stage
318 ft
Moderate stage
323.5 ft
Major stage
324.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12020000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

974 
WGUS46 KSEW 091749
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
949 AM PST THU FEB 9 2017

...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...

  White R at R St. affecting .
  Skookumchuck River near Bucoda affecting Thurston County.
  Chehalis River nr Doty affecting Lewis County.
  Chehalis River near Grand Mound affecting Thurston County.

.Flood Bulletin No. 4

Heavy rain last night and today, with a little boost from melting
lowland snow, will drive the several rivers in southwest Washington
over flood stage today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

100249-
/O.NEW.KSEW.FL.W.0005.170210T0301Z-170211T1322Z/
/WRAW1.1.ER.170210T0301Z.170210T1800Z.170211T0422Z.UU/
949 AM PST THU FEB 9 2017

The National Weather Service in Seattle has issued a 

* Flood Warning for 
  The White R at R St.
* from this evening to late Friday night.
* At  8:45 AM Thursday the flow was 2501 cfs.
* Flood flow is 5500 cfs.
* Minor flooding is forecast.
* Forecast...The river will rise above flood flow around 7 PM 
  Thursday and crest near 6880 cfs around 10 AM Friday. The river 
  will fall below flood flow Friday night.
* Impact...At 6000 cfs...River flooding is likely to occur upstream of
  the A-St Bridge in the City of Auburn. Flooding is likely to occur 
  in the City of Pacific near Government Canal and Butte Avenue as 
  well as high water along the temporary flood protection barriers. 
  This level roughly corresponds to the King County Flood Phase 2.

&&

LAT...LON MISSING


$$

WAC067-100249-
/O.NEW.KSEW.FL.W.0006.170210T0240Z-170211T1521Z/
/BCDW1.2.ER.170210T0240Z.170210T1800Z.170211T0621Z.NO/
949 AM PST THU FEB 9 2017

The National Weather Service in Seattle has issued a 

* Flood Warning for 
  The Skookumchuck River near Bucoda
* from this evening to Saturday morning.
* At  8:45 AM Thursday the stage was 10.1 feet.
* Flood stage is 13.5 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 7 PM 
  Thursday and crest near 15.5 feet around 10 AM Friday. The river 
  will fall below flood stage Friday night.
* Impact...At 15.0 feet...the Skookumchuck River in Thurston County 
  will flood several residential and business areas around Bucoda. 
  Flood waters will cover many roads

&&

LAT...LON 4677 12251 4676 12274 4672 12286 4681 12293 4688 12278
      4692 12260       

$$

WAC041-100249-
/O.NEW.KSEW.FL.W.0007.170209T2250Z-170210T0941Z/
/DOTW1.1.ER.170209T2250Z.170210T0000Z.170210T0041Z.UU/
949 AM PST THU FEB 9 2017

The National Weather Service in Seattle has issued a 

* Flood Warning for 
  The Chehalis River nr Doty
* from this afternoon to late tonight.
* At  9:30 AM Thursday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 1030 AM 
  Thursday and crest near 13.3 feet around 4 PM Thursday. The river 
  will fall below flood stage late this afternoon.
* Impact...At 13.0 feet...flood waters of the upper Chehalis and South
  Fork Chehalis will inundate many roads and some residential and 
  commercial areas.  Impacted roadways and surrounding areas include 
  Curtis Hill...Lake Creek...Moon Hill...Wildwood Roads in the 
  Boisfort Valley and Labri Rd. and Front St. below Doty. A stage of 
  13 feet on the Chehalis near Doty corresponds to just below Phase 2
  in the Lewis County flood system.

&&

LAT...LON 4654 12334 4667 12332 4667 12307 4657 12309 4660 12323
      4654 12323       

$$

WAC067-100249-
/O.NEW.KSEW.FL.W.0008.170210T1019Z-170212T1528Z/
/CGMW1.2.ER.170210T1019Z.170211T0600Z.170212T0628Z.NO/
949 AM PST THU FEB 9 2017

The National Weather Service in Seattle has issued a 

* Flood Warning for 
  The Chehalis River near Grand Mound
* from late tonight to Sunday morning.
* At  9:00 AM Thursday the stage was 10.1 feet.
* Flood stage is 14.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 2 AM Friday
  and crest near 16.4 feet around 10 PM Friday. The river will fall 
  below flood stage Saturday night.
* Impact...At 15.5 feet...the Chehalis River in Thurston County will 
  flood several roads in Independence Valley with swiftly moving 
  water including SR-12 and James...Independence...Moon and Anderson 
  Roads. Flood waters will cut off access to and from Chehalis 
  Reservation and inundate nearby farm lands.  Some residential 
  structures may be threatened.

&&

LAT...LON 4672 12305 4677 12315 4682 12340 4693 12318 4690 12304
      4681 12289       

$$

jbb
2 follow-up statements
493 
WGUS86 KSEW 092254
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
254 PM PST THU FEB 9 2017

...The Flood Warning continues for the following rivers in 
Washington...

  Skokomish River near Potlatch affecting Mason County.
  White R at R St. affecting King and Pierce Counties.
  Deschutes River near Rainier affecting Thurston County.
  Skookumchuck River near Bucoda affecting Thurston County.
  Chehalis River nr Doty affecting Lewis County.
  Chehalis River near Grand Mound affecting Thurston County.

.Flood Bulletin No. 7

                South West and Olympic Regions

Scattered showers to continue through this evening with lowering
snow levels overnight. This will end any additional runoff into area
rivers. Below are the updated river observations and forecasts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC045-100654-
/O.EXT.KSEW.FL.W.0002.000000T0000Z-170211T0952Z/
/SRPW1.1.ER.170209T1732Z.170210T0600Z.170211T0052Z.NR/
254 PM PST THU FEB 9 2017

The Flood Warning continues for
  The Skokomish River near Potlatch
* Until late Friday night.
* At  2:15 PM Thursday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.4 feet
  around 10 PM Thursday. The river will fall below flood stage Friday
  afternoon.
* Impact...At 17.0 feet...the Skokomish River will cause widespread 
  flooding of pasture lands...with water flowing quickly over West 
  Bourgault Road and Skokomish Valley Road.

&&

LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
      4738 12340       

$$

WAC033-053-100654-
/O.EXT.KSEW.FL.W.0005.170210T0249Z-170211T1346Z/
/WRAW1.1.ER.170210T0249Z.170210T1800Z.170211T0446Z.UU/
254 PM PST THU FEB 9 2017

...Flood Warning extended until late Friday night...

The Flood Warning continues for
  The White R at R St.
* From 7 PM Thursday until late Friday night.
* At  1:45 PM Thursday the flow was 3890 cfs.
* Flood flow is 5500 cfs.
* Minor flooding is forecast.
* Forecast...The river will rise above flood flow around 7 PM 
  Thursday and crest near 6910 cfs around 10 AM Friday. The river 
  will fall below flood flow Friday night.
* Impact...At 6000 cfs...River flooding is likely to occur upstream of
  the A-St Bridge in the City of Auburn. Flooding is likely to occur 
  in the City of Pacific near Government Canal and Butte Avenue as 
  well as high water along the temporary flood protection barriers. 
  This level roughly corresponds to the King County Flood Phase 2.

&&

LAT...LON MISSING


$$

WAC067-100654-
/O.EXT.KSEW.FL.W.0004.000000T0000Z-170210T2253Z/
/DSRW1.1.ER.170209T2000Z.170210T0600Z.170210T1353Z.NO/
254 PM PST THU FEB 9 2017

The Flood Warning continues for
  The Deschutes River near Rainier
* Until Friday afternoon.
* At  1:45 PM Thursday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 12.3 feet
  around 10 PM Thursday. The river will fall below flood stage Friday
  morning.
* Impact...At 11.0 feet...the Deschutes River will flood downstream in
  Tumwater Valley including the golf course.  Minor flooding will 
  also occur in several residential areas...mainly Cougar Mountain 
  and Driftwood Valley. Many roads and farm lands will also be 
  flooded.

&&

LAT...LON 4677 12250 4690 12290 4704 12296 4704 12284 4695 12272
      4683 12244       

$$

WAC067-100654-
/O.EXT.KSEW.FL.W.0006.170210T0122Z-170211T1712Z/
/BCDW1.2.ER.170210T0122Z.170210T1200Z.170211T0812Z.NO/
254 PM PST THU FEB 9 2017

...Flood Warning extended until Saturday morning...

The Flood Warning continues for
  The Skookumchuck River near Bucoda
* From 5 PM Thursday until Saturday morning.
* At  1:45 PM Thursday the stage was 12.6 feet.
* Flood stage is 13.5 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 5 PM 
  Thursday and crest near 16.1 feet around 4 AM Friday. The river 
  will fall below flood stage early Saturday morning.
* Impact...At 15.0 feet...the Skookumchuck River in Thurston County 
  will flood several residential and business areas around Bucoda. 
  Flood waters will cover many roads

&&

LAT...LON 4677 12251 4676 12274 4672 12286 4681 12293 4688 12278
      4692 12260       

$$

WAC041-100653-
/O.EXT.KSEW.FL.W.0007.170209T2244Z-170210T1226Z/
/DOTW1.1.ER.170209T1734Z.170210T0000Z.170210T0326Z.UU/
254 PM PST THU FEB 9 2017

...Flood Warning extended until late tonight...

The Flood Warning continues for
  The Chehalis River nr Doty
* Until late tonight.
* At  2:30 PM Thursday the stage was 13.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 14.32 feet at 12:30 PM Thursday. 
  The river will fall below flood stage this evening.
* Impact...At 13.0 feet...flood waters of the upper Chehalis and
  South Fork Chehalis will inundate many roads and some residential
  and commercial areas.  Impacted roadways and surrounding areas
  include Curtis Hill...Lake Creek...Moon Hill...Wildwood Roads in
  the Boisfort Valley and Labri Rd. and Front St. below Doty. A
  stage of 13 feet on the Chehalis near Doty corresponds to just
  below Phase 2 in the Lewis County flood system.

&&

LAT...LON 4654 12334 4667 12332 4667 12307 4657 12309 4660 12323
      4654 12323       

$$

WAC067-100653-
/O.EXT.KSEW.FL.W.0008.170210T0929Z-170212T1725Z/
/CGMW1.2.ER.170210T0929Z.170211T0600Z.170212T0825Z.NO/
254 PM PST THU FEB 9 2017

...Flood Warning extended until Sunday morning...

The Flood Warning continues for
  The Chehalis River near Grand Mound
* From 1 AM Friday until Sunday morning.
* At  2:00 PM Thursday the stage was 11.9 feet.
* Flood stage is 14.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 1 AM Friday
  and crest near 16.9 feet around 10 PM Friday. The river will fall 
  below flood stage early Sunday morning.
* Impact...At 15.5 feet...the Chehalis River in Thurston County will 
  flood several roads in Independence Valley with swiftly moving 
  water including SR-12 and James...Independence...Moon and Anderson 
  Roads. Flood waters will cut off access to and from Chehalis 
  Reservation and inundate nearby farm lands.  Some residential 
  structures may be threatened.

&&

LAT...LON 4672 12305 4677 12315 4682 12340 4693 12318 4690 12304
      4681 12289       

$$
jbb
123 
WGUS86 KSEW 100623
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1023 PM PST THU FEB 9 2017

...The Flood Warning has ended for the following rivers in 
Washington...

  Chehalis River near Doty affecting Lewis County.

...The Flood Warning continues for the following rivers in 
Washington...

  White River at R St. affecting King and Pierce Counties.
  Deschutes River near Rainier affecting Thurston County.
  Skookumchuck River near Bucoda affecting Thurston County.
  Newaukum River near Chehalis affecting Lewis County.
  Chehalis River near Grand Mound affecting Thurston County.
  Skokomish River near Potlatch affecting Mason County.

.Flood Bulletin No. 9

                All Regions

Scattered showers to continue overnight with lowering snow levels.
This will end any additional runoff into area rivers. Below are the 
updated river observations and forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC045-101523-
/O.CON.KSEW.FL.W.0002.000000T0000Z-170211T0952Z/
/SRPW1.1.ER.170209T1732Z.170210T0545Z.170211T0052Z.NR/
1023 PM PST THU FEB 9 2017

The Flood Warning continues for
  The Skokomish River near Potlatch
* Until late Friday night.
* At 10:00 PM Thursday the stage was 17.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 17.5 feet at 10 PM Thursday and 
  will fall below flood stage Friday afternoon.
* Impact...At 17.0 feet...the Skokomish River will cause widespread 
  flooding of pasture lands...with water flowing quickly over West 
  Bourgault Road and Skokomish Valley Road.

&&

LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
      4738 12340       

$$

WAC033-053-101523-
/O.EXT.KSEW.FL.W.0005.000000T0000Z-170211T1433Z/
/WRAW1.1.ER.170210T1817Z.170211T0000Z.170211T0533Z.UU/
1023 PM PST THU FEB 9 2017

...Flood Warning extended until Saturday morning...

The Flood Warning continues for
  The White R at R St.
* From 10 AM Friday until Saturday morning.
* At  9:45 PM Thursday the flow was 4752 cfs.
* Flood flow is 5500 cfs.
* Minor flooding is forecast.
* Forecast...The river will rise above flood flow around 10 AM Friday
  and crest near 5992 cfs around 4 PM Friday. The river will fall 
  below flood flow Friday night.
* Impact...At 5500 cfs...River flooding is likely to occur near low 
  bank areas around and downstream of the Stewart St. Bridge in the 
  City of Sumner. 

&&

LAT...LON MISSING


$$

WAC067-101523-
/O.EXT.KSEW.FL.W.0004.000000T0000Z-170211T0049Z/
/DSRW1.2.ER.170209T2000Z.170210T0515Z.170210T1549Z.NO/
1023 PM PST THU FEB 9 2017

The Flood Warning continues for
  The Deschutes River near Rainier
* Until Friday afternoon.
* At  9:45 PM Thursday the stage was 13.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 13.5 feet at 9 PM Thursday and will
  fall below flood stage Friday morning.
* Impact...At 11.0 feet...the Deschutes River will flood downstream in
  Tumwater Valley including the golf course.  Minor flooding will 
  also occur in several residential areas...mainly Cougar Mountain 
  and Driftwood Valley. Many roads and farm lands will also be 
  flooded.

&&

LAT...LON 4677 12250 4690 12290 4704 12296 4704 12284 4695 12272
      4683 12244       

$$

WAC067-101523-
/O.EXT.KSEW.FL.W.0006.000000T0000Z-170211T1642Z/
/BCDW1.2.ER.170209T2355Z.170210T1200Z.170211T0742Z.NO/
1023 PM PST THU FEB 9 2017

The Flood Warning continues for
  The Skookumchuck River near Bucoda
* Until Saturday morning.
* At  9:45 PM Thursday the stage was 15.4 feet.
* Flood stage is 13.5 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to rise and crest near 15.9 feet
  around 4 AM Friday. The river will fall below flood stage Friday 
  night.
* Impact...At 15.0 feet...the Skookumchuck River in Thurston County 
  will flood several residential and business areas around Bucoda. 
  Flood waters will cover many roads

&&

LAT...LON 4677 12251 4676 12274 4672 12286 4681 12293 4688 12278
      4692 12260       

$$

WAC041-101523-
/O.EXT.KSEW.FL.W.0003.000000T0000Z-170211T0209Z/
/NEWW1.1.ER.170209T1857Z.170210T0445Z.170210T1709Z.NO/
1023 PM PST THU FEB 9 2017

The Flood Warning continues for
  The Newaukum River near Chehalis
* Until Friday evening.
* At  9:45 PM Thursday the stage was 12.2 feet.
* Flood stage is 10.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 12.2 feet at 9 PM Thursday and will
  fall below flood stage Friday morning.
* Impact...At 10.5 feet...flood waters will inundate many roads and 
  residential and commercial areas along the Newaukum River and its 
  forks.  Flooding in some areas may be deep and hazardous especially
  near rivers. Impacted roadways and surrounding areas include 
  Jackson Hwy. and Tune...Rush...Sommerville...Griel...Hamilton...
  Tauscher...Guerrier...Kirkland...Macomber...Rice...Senn...Lucas 
  Creek...Middle Fork and North Fork Roads.  A stage of 10.5 on the 
  Newaukum roughly corresponds to Phase 2 flood in the Lewis County 
  flood system.

&&

LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295 4668 12286
      4676 12264       

$$

WAC041-100653-
/O.CAN.KSEW.FL.W.0007.000000T0000Z-170210T1226Z/
/DOTW1.1.ER.170209T1734Z.170209T2030Z.170210T0015Z.UU/
1023 PM PST THU FEB 9 2017

The Flood Warning has ended for
  The Chehalis River near Doty
* At  9:30 PM Thursday the stage was 10.8 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage late this afternoon.
* Forecast...The river fell below flood stage at 4:15 PM Thursday afternoon
  and will continue to fall.


&&

LAT...LON 4654 12334 4667 12332 4667 12307 4657 12309 4660 12323
      4654 12323       

$$

WAC067-101523-
/O.EXT.KSEW.FL.W.0008.170210T0716Z-170212T1544Z/
/CGMW1.2.ER.170210T0716Z.170211T0600Z.170212T0644Z.NO/
1023 PM PST THU FEB 9 2017

The Flood Warning continues for
  The Chehalis River near Grand Mound
* From 11 PM Thursday until Sunday morning.
* At 10:00 PM Thursday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 11 PM 
  Thursday and crest near 16.7 feet around 10 PM Friday. The river 
  will fall below flood stage Saturday night.
* Impact...At 15.5 feet...the Chehalis River in Thurston County will 
  flood several roads in Independence Valley with swiftly moving 
  water including SR-12 and James...Independence...Moon and Anderson 
  Roads. Flood waters will cut off access to and from Chehalis 
  Reservation and inundate nearby farm lands.  Some residential 
  structures may be threatened.

&&

LAT...LON 4672 12305 4677 12315 4682 12340 4693 12318 4690 12304
      4681 12289       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Feb 9, 9:00 AM PST, 49 minutes earlier.

Area forecast discussion, Feb 9, 9:00 AM PST, 49 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
900 AM PST Thu Feb 9 2017

.SYNOPSIS...A warm frontal system will slowly move inland today.
A low pressure system will bring windy weather and showers Friday.
An upper ridge will build into the Pacific Northwest this weekend
with dry weather likely through early next week. A front will
approach the area on Wednesday.

&&

.SHORT TERM...There is a front over the area with deep moisture, a
high freezing level, and strong SSW flow aloft. The heavier rain
will break up this afternoon and evening as it moves inland and a
more showery and cooler air mass will arrive through Friday. The
latest GFS has a 985mb low in the Oregon offshore waters this
evening and that fills about ten millibars as it crosses southern
Vancouver Island by midday Friday. So Friday will be windy across
Western Washington with a pretty respectable PDX-BLI gradient of
around +12mb and a +5mb UIL-BLI gradient peaking in the early
afternoon. 850mb temps drop from around +6c this morning to -1c
tonight, and around -5c Friday evening--so the rain at the ski areas
today will be back to snow.

.LONG TERM...The upper ridge will be over the region Sunday. A
weak system will move over the north side of the ridge into British
Columbia, but Western Washington should have partly to mostly sunny
skies. The ridge will move slowly east over the region Monday for
another day of dry weather. As it moves further east Tuesday, the
next Pacific frontal system will approach the Pacific Northwest. It
could bring rain to the coast Tuesday, but the interior of the
forecast area should have dry weather again Tuesday with a chance of
rain Wednesday. McDonnal

 &&

.AVIATION...A warm front will lift north of the area today with
southwest flow aloft. An upper trough will move over the Coastal
Waters tonight. At the surface, onshore flow will prevail today in
the wake of the warm front. A surface trough and an associated 990
MB low will approach from the west tonight. The air mass is moist
and stable.

It looks like a messy mixed bag of low clouds this morning across
the area. The general trend should be for ceilings to improve a
bit later in the day behind the warm front as gusty south winds
develop.

KSEA...MVFR low clouds this morning as a warm front moves through.
Ceilings should lift a bit this afternoon - probably to VFR - behind
the warm front. Southeast wind 5-10 knots will become south 10-20
knots and gusty this afternoon. Schneider

&&

.MARINE...Moderate onshore flow will develop today behind a warm
front. Gales are possible again for the Coastal Waters as a
strong surface trough and an associated 990 MB low move through
the waters later this afternoon thorough tonight. Strong onshore
flow will follow on Friday with gales possible for the Strait and
parts of the Inland Waters.

High pressure will move over the area on Saturday for much
lighter winds. The high pressure will shift inland on Sunday with
weak offshore flow developing. Stronger offshore flow will develop
on Monday.

The combination of high astronomical tides and relatively low
atmospheric pressure will lead to possible minor tidal overflow
for all of the waters this morning. A repeat of this scenario is
likely again Friday morning. Schneider

&&

.HYDROLOGY....from the 4am discussion...12 hour precipitation amounts
ending at 11z/3am this morning have been in the 1.5 to 2.5 inch range
over the southern portion of the Washington Cascades and along the
south slopes of the Olympics. Another 1.5 to 2.5 inches is forecast
over the next 12 hours. Precipitation rates will diminish
significantly late this afternoon into this evening. Snow levels
will be up around 6500 feet today before lowering tonight. The
combination of heavy precipitation and high snow levels will result
in rapid river rises.
The lowland snow melt will only contribute a small amount to the
runoff.

The rivers that are most likely to flood are the Skokomish in
Mason County and the lower White River along the King-Pierce
county line. Other rivers in southwestern Washington may reach flood
stage including but not limited to the Chehalis downstream of
Chehalis and the Newaukum near Chehalis. A flood watch remains in
effect from King County southward in the interior (including Mason
County) and for Grays Harbor County.

Rivers will beginning receding on Friday and by Saturday
flooding is not expected on area rivers.

Outside of river flooding, the large amount of snow on the ground in
Whatcom county combined with rain and a rapid warm up later today
into tonight will result in flooding problems, especially north and
east of Bellingham. A flood warning will be issued with the
early morning forecast package. Felton

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Friday evening for Bellevue and Vicinity-
     Cascades of Pierce and Lewis Counties-Cascades of Snohomish
     and King Counties-East Puget Sound Lowlands-Hood Canal Area-
     Olympics-Seattle and Vicinity-Southwest Interior-Tacoma
     Area.

     Coastal Flood Advisory until 9 AM PST this morning for Admiralty
     Inlet Area-Bremerton and Vicinity-Everett and Vicinity-Hood
     Canal Area-San Juan County-Seattle and Vicinity-Southwest
     Interior-Tacoma Area-Western Skagit County-Western Whatcom
     County.

     Winter Storm Warning until 4 PM PST this afternoon for Cascades
     of Pierce and Lewis Counties-Cascades of Snohomish and King
     Counties-Cascades of Whatcom and Skagit Counties.

     Winter Storm Warning until 10 AM PST this morning for Western
     Whatcom County.

     Flood Watch from Friday evening through Saturday evening for
     Central Coast.

     Coastal Flood Advisory until 1 PM PST this afternoon for Central
     Coast-North Coast.

     Flood Watch through Saturday evening for Lower Chehalis Valley
     Area.

PZ...Small Craft Advisory for rough bar until 4 PM PST Friday for
     Grays Harbor Bar.

     Gale Warning until noon PST Friday for Coastal Waters From Point
     Grenville To Cape Shoalwater 10 To 60 Nm-Coastal Waters
     From Point Grenville To Cape Shoalwater Out 10 Nm.

     Gale Warning until 6 AM PST Friday for Coastal Waters From Cape
     Flattery To James Island 10 To 60 Nm-Coastal Waters From
     Cape Flattery To James Island Out 10 Nm-Coastal Waters From
     James Island To Point Grenville 10 To 60 Nm-Coastal Waters
     From James Island To Point Grenville Out 10 Nm.

     Small Craft Advisory until 9 AM PST Friday for East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 4 AM PST Saturday for Northern Inland
     Waters Including The San Juan Islands.

     Small Craft Advisory until 4 PM PST Friday for West Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until midnight PST tonight for Central U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 10 AM PST Friday for Admiralty Inlet-
     Puget Sound and Hood Canal.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

In the hours before

Special weather statement, Feb 9, 9:25 AM PST, 24 minutes before
Special Weather Statement
National Weather Service Seattle WA
925 AM PST Thu Feb 9 2017

WAZ001-503-504-506-507-509>512-514>517-555-556-558-559-101800-
San Juan County-Western Whatcom County-Southwest Interior-
Western Skagit County-Everett and Vicinity-Tacoma Area-
Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area-
Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-
North Coast-Central Coast-East Puget Sound Lowlands-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
925 AM PST Thu Feb 9 2017

...Heavy rainfall today will lead to an increase threat of
landslides in western washington...

Rainfall of several inches and melting lowland snow over the past
few days has increased soil moisture to high levels across western
Washington. Heavy rainfall of over an inch is expected throughout
the day today. This amount of rain will put extra pressure on soil
instability...leading to an increased threat of landslides.

Several landslides have already been reported in various
locations in western Washington, including Skagit and Mason
Counties. More landslides are possible today through the next
several days. Continued melting lowland snow in those areas that
have the greatest snow depths will keep the threat going longer
than usual.

For more information about current conditions...visit
www.weather.gov/seattle...select Hydrology...and then scroll down
for the links to the landslide information pages.

To report landslides to the state for tabulation...go to the link
for the Washington State Landslide Risk web page and the link for
reporting.

www.weather.gov/seattle
jbb

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:07 AM PSTSmall Craft Advisory for Rough BarSEW54 hr
Feb 9, 4:15 AM PSTAreal Flood WarningSEWWhatcom18 hr
Feb 9, 5:52 AM PSTRiver Flood WarningSEWMason42 hr
Feb 9, 8:07 AM PSTRiver Flood WarningSEWLewis34 hr
Feb 9, 8:17 AM PSTRiver Flood WarningSEWThurston31 hr
Feb 9, 9:49 AM PSTRiver Flood WarningSEWThurston46 hr
Feb 9, 9:49 AM PSTRiver Flood WarningSEWThurston70 hr
Feb 9, 11:48 AM PSTWind AdvisorySEW6 hr
Feb 9, 12:54 PM PSTAreal Flood AdvisorySEWGrays Harbor, Island, Jefferson, King, Kitsap, Lewis and 5 more4 hr
Feb 9, 1:49 PM PSTCoastal Flood AdvisorySEWSan Juan19 hr
Feb 9, 1:55 PM PSTWind AdvisorySEWSan Juan27 hr
Feb 9, 2:48 PM PSTGale WatchSEW6 hr
Feb 9, 2:48 PM PSTGale WarningSEW28 hr
Feb 9, 2:48 PM PSTSmall Craft AdvisorySEW36 hr

Nearby

River Flood Warnings in Washington, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.